Statin drugs

I had ldlof 160 and hdl of 55 and took two different statins for 7 years. I have gradually developed muscle pain and stiff and pain in my joints. Heart fluttering and noe eyes are not seeing clear. My last blood test shows pre diabetes. I take 20mg of avrostatin my ldl is now 92 and hdl 43. I am excerising for the last two weeks being off statins. I still have stiff joints and muscle weakness. I am only 65yrs old and feel like 80yrs old. I am not taking it anymore. I have a doctors appointment tomorrow and I will just take a more natural approach.

12 Replies

oldestnewest
  • Most or all of the physical ailments you are describing could come from many causes. If you have only started exercising in the past two weeks, it would not surprise me that muscles and ligaments that you may not have given any work for a long time are complaining. :) If you have been told that you are "pre-diabetic" , then you are going to have to change your entire lifestyle ( but only if you want to and choose to). I am 70YO and have turned my life around over the past 3 years - and even moreso over the past 3 months. You can improve your life.

  • Yes I know and thats what I am going to do. But ive been excerising for two months about three to four times a week. I believe its the statins due to joint pain and muscle weakness. But thanks.

  • I would do some research, there are court cases in America now against statins for causing diabetes. A LCHF diet will help reduce your blood sugar and also will help increase your HDL level. It will also help you loose weight (if you need to). It is recommended that after being on the diet for a while that you have your lipids tested again, Ken Sikaris gives a number of short lectures on Youtube which will help you understand the numbers and what you are trying to achieve. Side effects of statins if not permanent muscle damage may be eased by co-enzyme Q10, also vitamins K2 & D3(or sunshine) will help with calcium deposits in the arteries.

    It is worth searching on the internet as there has been recent research in Japan that has suggested that once over 60 high cholesterol levels are beneficial.

  • My pain doc says cholesterol a little on the high side is good

  • I definitely think it's the statins! I had the same experience - stopped almost 3 months ago, and am pretty well recovered, but my legs are still sore at times. One of the many issues with statins is that exercise doesn't help while you're on them, because they tend to break down your muscles and exercise only makes this worse. Once you've stopped taking statins, you can start exercising again slowly and gradually increase the exercise. And don't forget to use ubiquinol or CoQ10 - this is an enzyme that the muscles need and that is depleted by statins. Hope this helps, good luck!

  • My doc says it takes six months to get them out of your system

  • That could well be correct! In my case, I still have some muscle issues (cramps, painful legs and feet, weakness in my legs etc) from time to time, although the periods that I'm troublefree seem to be getting longer - but perhaps this is just wishful thinking. Anyway, I've been off the statins for almost three months now, and I expect that it will take at least another three months for me to get back to where I was before taking the statins.

  • Is Coq10 an over the counter supplement? Is it safe to take on top of a statin without consulting your doc? Doctors appointments are hard to come by in my neck of the woods!!!!

  • You can buy this in Boots!, please check it out with your GP before taking any supplement.

    Please read this:

    healthline.com/health/coq10...

  • Yes you can take it. My docs all suggested I take it wth the statins.

  • Read all of my posts to learn about my journey in coming off statins, and how to naturally reduce LDL and raise HDL.

    healthunlocked.com/user/sos007

  • I had to stop taking the meds all together. I could not live with the pain. If I die at least I got to live first.

You may also like...